Alert archive / Illinois / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Jan 20, 2011, 4:30 AM CST for 6 counties in Illinois. It was in force for 12 hr. 39 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2011, 4:30 AM CST (10:30 UTC)
- Expired
- Jan 20, 2011, 4:59 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 5:00 AM CST | SNOW 1.8 | 2 E Birds, IL | |
| Jan 20, 5:45 AM CST | SNOW 2 | Watson, IL | |
| Jan 20, 6:00 AM CST | SNOW 2.5 | 2 E Birds, IL | |
| Jan 20, 6:00 AM CST | SNOW 4 | Lawrenceville, IL | 0.30 LIQUID |
| Jan 20, 6:10 AM CST | SNOW 1.9 | 1 Nw Flat Rock, IL | |
| Jan 20, 6:30 AM CST | SNOW 2 | Effingham, IL | |
| Jan 20, 6:30 AM CST | SNOW 3 | 5 Sse Clay City, IL | |
| Jan 20, 6:54 AM CST | SNOW 5.2 | Flora, IL | |
| Jan 20, 6:56 AM CST | SNOW 1.6 | 7 Nw Robinson, IL | |
| Jan 20, 7:00 AM CST | SNOW 2.1 | Beecher City, IL | |
| Jan 20, 7:00 AM CST | SNOW 2.1 | Robinson, IL | |
| Jan 20, 7:00 AM CST | SNOW 2.8 | 2 E Birds, IL | |
| Jan 20, 8:06 AM CST | SNOW 4.5 | Olney, IL | |
| Jan 20, 8:15 AM CST | SNOW 2.5 | Watson, IL | |
| Jan 20, 8:15 AM CST | SNOW 4.5 | Olney, IL | |
| Jan 20, 8:30 AM CST | SNOW 2.5 | 1 E Trimble, IL | |
| Jan 20, 8:30 AM CST | SNOW 2.5 | Effingham, IL | |
| Jan 20, 8:54 AM CST | SNOW 2.9 | Effingham, IL | |
| Jan 20, 9:34 AM CST | SNOW 3.3 | 3 W Birds, IL | |
| Jan 20, 10:00 AM CST | SNOW 4 | 2 E Birds, IL | |
| Jan 20, 10:15 AM CST | SNOW 5.5 | Lawrenceville, IL | |
| Jan 20, 11:06 AM CST | SNOW 2.3 | 7 Nw Robinson, IL | |
| Jan 20, 11:40 AM CST | SNOW 3.5 | 8 Nw Newton, IL | |
| Jan 20, 11:55 AM CST | SNOW 2.8 | Effingham, IL | |
| Jan 20, 12:05 PM CST | SNOW 6.5 | Lawrenceville, IL | |
| Jan 20, 12:10 PM CST | SNOW 3 | 3 Se Hidalgo, IL | |
| Jan 20, 12:10 PM CST | SNOW 4 | Newton, IL | |
| Jan 20, 1:00 PM CST | SNOW 3.5 | 1 E Trimble, IL | STORM TOTAL |
| Jan 20, 1:30 PM CST | SNOW 4.5 | 2 E Birds, IL | LIGHT SNOW STILL FALLING BUT HAS DIMINISHED IN INTENSITY. |
| Jan 20, 1:45 PM CST | SNOW 4.2 | 3 W Birds, IL | |
| Jan 20, 2:05 PM CST | SNOW 4.5 | Louisville, IL | |
| Jan 20, 2:05 PM CST | HEAVY SNOW 6 | Flora, IL | SNOWFALL AMOUNTS RANGE FROM 5 TO 6 INCHES OVER SOUTHERN CLAY COUNTY. |
| Jan 20, 2:05 PM CST | HEAVY SNOW 6 | Xenia, IL | SNOWFALL AMOUNTS RANGE FROM 5 TO 6 INCHES ACROSS SOUTHERN CLAY COUNTY. |
| Jan 20, 2:20 PM CST | SNOW 3.1 | Effingham, IL | |
| Jan 20, 2:28 PM CST | HEAVY SNOW 7 | Lawrenceville, IL | |
| Jan 20, 3:30 PM CST | SNOW 4.7 | 2 E Birds, IL | STORM TOTAL. SWOP. |
| Jan 20, 3:35 PM CST | SNOW 5.2 | 4 Se Clay City, IL | STORM TOTAL. SWOP. |
| Jan 20, 3:49 PM CST | SNOW 4.1 | Flat Rock, IL | SNOW DEPTH 4 INCHES. |
| Jan 20, 4:00 PM CST | HEAVY SNOW 6 | 5 Sw Olney, IL | STORM TOTAL. SWOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS43 KILX 201030 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 430 AM CST THU JAN 20 2011 ...ACCUMULATING SNOW EXPECTED TONIGHT INTO THURSDAY... .A DEVELOPING WINTER STORM SYSTEM OVER THE CENTRAL PLAINS WILL BRING SNOW OVER MUCH OF CENTRAL AND SOUTHERN ILLINOIS TODAY. SNOW STARTED OVER WESTERN AND SOUTHEAST ILLINOIS IN THE OVERNIGHT HOURS AND WILL CONTINUE TO SPREAD NORTHEAST TOWARDS CHAMPAIGN THROUGH THE MORNING HOURS. THE HEAVIEST SNOW WILL OCCUR ALONG AND SOUTH OF A LINE FROM BEARDSTOWN TO DECATUR TO PARIS...WHERE STORM TOTAL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE BY THIS EVENING. HEAVIEST TOTALS WILL BE LIMITED TO SOUTH OF THE INTERSTATE 70 CORRIDOR...RANGING FROM 5 TO 7 TOTAL INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AREAS FURTHER NORTH WILL SEE 2 OR 3 INCHES...WITH THE EXTREME NORTH GETTING AN INCH OR LESS. AFTER THE SNOW ENDS...NORTH TO NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE THURSDAY NIGHT...WHICH MAY CAUSE BLOWING AND DRIFTING SNOW. IN ADDITION...VERY COLD AIR WILL MOVE INTO ILLINOIS WITH LOWS FRIDAY MORNING FROM 5 BELOW TO 5 ABOVE ZERO. THIS WILL RESULT IN BITTERLY COLD WIND CHILLS AS LOW AS 15 BELOW ZERO. ILZ066>068-071>073-201600- /O.UPG.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/ /O.NEW.KILX.WS.W.0001.110120T1030Z-110121T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 430 AM CST THU JAN 20 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL CONTINUE THROUGH THURSDAY AFTERNOON AND INTO THE EARLY EVENING. * ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE FROM THE NORTHWEST INTO THE 15 TO 25 MPH RANGE THURSDAY NIGHT. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS... PARTICULARLY DURING THE THURSDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ040>057-061>063-201600- /O.CON.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 430 AM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE THROUGH THURSDAY AFTERNOON BEFORE TAPERING OFF. * ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES. * WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE FROM THE NORTHWEST INTO THE 15 TO 25 MPH RANGE THURSDAY NIGHT. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS... PARTICULARLY DURING THE THURSDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HJS
4 follow-up statements
616 WWUS43 KILX 201531 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 931 AM CST THU JAN 20 2011 ...MODERATE TO HEAVY SNOW IN PROGRESS ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS... .WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE FOR MUCH OF THE SOUTHERN TWO-THIRDS OF ILLINOIS. AS OF MID MORNING...THE HEAVIEST SNOW BAND HAS SET UP FROM JUST SOUTH OF THE ST. LOUIS METRO AREA EASTWARD ALONG INTERSTATE 70 TOWARD EFFINGHAM THEN TOWARD ROBINSON. 3 TO 5 INCHES OF SNOW HAS FALLEN ALONG THAT AXIS SO FAR. FURTHER NORTH...WIDESPREAD AMOUNTS OF 2 TO 3 INCHES HAVE BEEN REPORTED TO THE SOUTH OF A LINE FROM MACOMB TO DANVILLE. ANOTHER COUPLE OF INCHES WILL BE POSSIBLE THROUGH EARLY AFTERNOON OVER THE SOUTHERN HALF OF ILLINOIS. NORTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH DURING THE EARLY EVENING... THEN SUBSIDE TOWARD MIDNIGHT. THIS MAY RESULT IN SOME BLOWING OR DRIFTING SNOW IN OPEN AREAS. ILZ066>068-071>073-201900- /O.CON.KILX.WS.W.0001.000000T0000Z-110121T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 931 AM CST THU JAN 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE INTO THE AFTERNOON HOURS...THEN TAPER OFF IN THE EARLY EVENING. * ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 5 TO 7 INCHES. * WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THURSDAY EVENING. THE WINDS WILL THEN DECREASE TOWARD MIDNIGHT. * IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ040>057-061>063-201900- /O.CON.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 931 AM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL BEGIN TO TAPER OFF EARLY THIS AFTERNOON. * ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES. * WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THURSDAY EVENING. THE WINDS WILL THEN DECREASE TOWARD MIDNIGHT. * IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CHURCHILL
392 WWUS43 KILX 201850 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1250 PM CST THU JAN 20 2011 ...SNOW DECREASING OVER CENTRAL ILLINOIS... .MOST OF THE ACCUMULATING SNOW HAS COME TO AN END ALONG AND WEST OF INTERSTATE 55. THERE WILL BE A FEW FLURRIES...HOWEVER NO ADDITIONAL ACCUMULATION IS EXPECTED. OVER EASTERN AND SOUTHEASTERN ILLINOIS...UP TO AN INCH OF ADDITIONAL ACCUMULATION WILL BE POSSIBLE BEFORE THE SNOW ENDS BY EARLY EVENING. ILZ040>043-047>051-202000- /O.CAN.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/ SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE... SPRINGFIELD 1250 PM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW FLURRIES WILL BE POSSIBLE THIS AFTERNOON...BUT NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$ ILZ066>068-071>073-202200- /O.CON.KILX.WS.W.0001.000000T0000Z-110121T0000Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1250 PM CST THU JAN 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL BEGIN TO TAPER OFF THIS AFTERNOON...WITH ONLY A FEW FLURRIES REMAINING IN THE EARLY EVENING. * ACCUMULATIONS...UP TO AN INCH OF ADDITIONAL SNOWFALL WILL BE POSSIBLE BEFORE ENDING. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES. * WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THIS EVENING. THE WINDS WILL THEN DECREASE TOWARD MIDNIGHT. * IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ044>046-052>057-061>063-202200- /O.CON.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 1250 PM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW CONTINUE TO TAPER OFF THIS AFTERNOON...WITH ONLY A FEW FLURRIES REMAINING IN THE EARLY EVENING. * ACCUMULATIONS...UP TO AN INCH OF ADDITIONAL SNOWFALL WILL BE POSSIBLE BEFORE ENDING. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 2 TO 5 INCHES. * WIND...WINDS WILL BE LIGHT DURING THE SNOW...BUT WILL INCREASE FROM THE NORTHWEST INTO THE 10 TO 15 MPH RANGE THIS EVENING. THE WINDS WILL THEN DECREASE TOWARD MIDNIGHT. * IMPACTS...ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CHURCHILL
866 WWUS43 KILX 202116 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CST THU JAN 20 2011 ...SNOW DECREASING OVER SOUTHEAST ILLINOIS LATE TODAY... .MOST OF THE ACCUMULATING SNOW HAS COME TO AN END OVER EASTERN ILLINOIS...EXCEPT SOUTHEAST OF A FLORA TO TERRE HAUTE LINE. LESS THAN AN ADDITIONAL HALF INCH OF SNOW WILL OCCUR OVER FAR SOUTHEAST ILLINOIS OVER LAWRENCE AND PARTS OF RICHLAND AND CRAWFORD COUNTIES BEFORE DIMINISHING TO FLURRIES LATE THIS AFTERNOON. ILZ066-067-071-202230- /O.CAN.KILX.WS.W.0001.000000T0000Z-110121T0000Z/ EFFINGHAM-JASPER-CLAY- INCLUDING THE CITIES OF...EFFINGHAM...FLORA 316 PM CST THU JAN 20 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW HAS DIMINISHED ACROSS THIS AREA DURING MID AFTERNOON AS THE STEADIER LIGHT SNOWS HAVE SHIFTED SOUTHEAST OF THIS AREA. $$ ILZ044>046-052>057-061>063-202230- /O.CAN.KILX.WW.Y.0003.000000T0000Z-110121T0000Z/ PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 316 PM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW HAS DIMINISHED ACROSS EAST CENTRAL ILLINOIS BY MID AFTERNOON AS THE STEADIER LIGHT SNOWS HAVE SHIFTED SOUTHEAST OF THIS AREA. $$ ILZ068-072-073-210000- /O.CON.KILX.WS.W.0001.000000T0000Z-110121T0000Z/ CRAWFORD-RICHLAND-LAWRENCE- INCLUDING THE CITY OF...LAWRENCEVILLE 316 PM CST THU JAN 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...LIGHT SNOW WILL END OR DIMINISH TO FLURRIES LATE THIS AFTERNOON WITH LESS THAN A HALF INCH OF ADDITIONAL ACCUMULATIONS. * ACCUMULATIONS...LESS THAN A HALF INCH OF ADDITIONAL SNOWFALL WILL BE POSSIBLE BEFORE ENDING LATE THIS AFTERNOON. THIS WOULD RESULT IN STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES. * WIND...NORTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH RANGE LATE TODAY AND THIS EVENING AND DECREASE OVERNIGHT AND COULD CAUSE SOME BLOWING AND DRIFTING SNOW IN OPEN RURAL AREAS. * IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED AND HAZARDOUS OVER MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HUETTL
551 WWUS43 KILX 202259 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 459 PM CST THU JAN 20 2011 ILZ068-072-073-210000- /O.CAN.KILX.WS.W.0001.000000T0000Z-110121T0000Z/ CRAWFORD-RICHLAND-LAWRENCE- INCLUDING THE CITY OF...LAWRENCEVILLE 459 PM CST THU JAN 20 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. THE SNOWFALL HAS ENDED ACROSS THE REMAINING WARNING COUNTIES. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED FOR CRAWFORD...RICHLAND... AND LAWRENCE COUNTIES. WINDS WILL BEGIN TO INCREASE TONIGHT...CAUSING SOME BLOWING AND DRIFTING OF THE FLUFFY SNOW ACROSS AREA ROADS. $$ SHIMON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 3:54 AM CST, 36 minutes earlier.
Area forecast discussion, Jan 20, 3:54 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 354 AM CST THU JAN 20 2011 .DISCUSSION... ISSUED 321 AM CST THU JAN 20 2011 LARGE SCALE SYSTEM HAS NOT CHANGED MUCH IN THIS FORECAST RUN. INVERTED TROF AND UPPER WAVE DEVELOPING SOME SNOW ACROSS THE REGION AND MORE SPECIFICALLY...SOME MESOSCALE BANDING SETTING UP OVER STL AND INTO SRN TIER OF ILLINOIS. AT THIS POINT IN THE EARLY MORNING HOURS...SATELLITE IMAGERY SHOWS WEAKENING OF THE BANDING...BUT MODELS HINT THAT THE ENHANCEMENT WILL RETURN LATER TODAY. MAIN ISSUES FOR THE FORECAST REMAIN THE SNOW TOTALS AND THE MESOSCALE FEATURES FOR LATER IN THE DAY. ANOTHER COUPLE OF SYSTEMS ARE ANTICIPATED FOR FRI NIGHT/SAT...AND SUN NIGHT/MONDAY...AFTER THE CURRENT WAVE HELPS TO DIG OUT A SYNOPTIC SCALE TROF AND MORE AMPLIFIED FLOW FOR MUCH OF THE COUNTRY. SHORT TERM...TODAY AND TOMORROW... SNOWFALL ACROSS MUCH OF THE MIDSECTION OF THE COUNTRY...THOUGH IR SAT IMAGERY SHOWS A SLOW WEAKENING TREND...INCLUDING THE MESOSCALE BANDING STRETCHING FROM STL TO LAWRENCEVILLE. LIGHT SNOW SHOULD CONTINUE...WITH THE MODERATE SNOW FROM STL TO LWV IN THE EARLY HOURS. LATER IN THE DAY...ANOTHER ROUND OF FRONTOGENETIC FORCING SETS UP THIS AFTERNOON IN THE SE ACCORDING TO THE NAM/WRF MAINLY IN THE MID LEVELS. SIGNALS A LITTLE BIT WEAKER WITH THE GFS...NOT LEANING TO MASSIVE TOTALS AS THE SYSTEM IS PULLING OFF TO THE EAST ABOUT THE TIME THAT THE FIELD MAXES IN MODELS...BUT STILL EXPECT THE BETTER TOTALS TO END UP IN THE SOUTH/SE PORTIONS OF THE FA WITH THE BETTER DYNAMICS OVERALL. THOUGH GETTING A LITTLE BIT OF A LATE START THIS EVENING...TOTALS ARE ON TRACK WITH 3-5 AND LOCALLY HIGHER SOUTH OF INTERSTATE 72. AREAS ALONG AND SOUTH OF INTERSTATE 70 TO SEE MORE IN THE 4-6 RANGE. AREAS NORTH OF LINE FROM JACKSONVILLE TO SPRINGFIELD TO CHAMPAIGN MORE IN THE 1 TO 3. ANY LOCATIONS SOUTH OF INTERSTATE 72 SHOULD REMAIN VERY ALERT TO ANY MESOSCALE FEATURES THAT MAY SET UP AND SNOWFALL INTENSIFY. THE LOCAL IMPACTS OF ANY FEATURES OF THIS NATURE WILL RESULT IN HIGHER AMOUNTS. SNOWFALL IS EXPECTED TO BE LIGHT AS SNOW TO LIQUID RATIOS ARE RATHER HIGH AND INCREASING WITH THE VERY COLD AIR PUSHING INTO THE FA. WITH THIS COLD AIR...TEMPERATURES OVERNIGHT TONIGHT DROP SIGNIFICANTLY INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILLS TOWARDS DAWN PARTICULARLY ALONG AND NORTH OF INTERSTATE 74 WILL BE CLOSE TO ADVISORY CRITERIA...BUT THE LACK OF STRONG WINDS AS THE COLDEST AIR ARRIVES SHOULD KEEP IT JUST SHY OF ADVISORY. TOMORROWS TEMPS WILL ONLY CLIMB INTO THE TEENS AS THE COLD AIR PARKS OVER CENTRAL ILLINOIS. LONG TERM...SATURDAY THROUGH MONDAY... FRI NIGHT AND INTO SAT SEES A BRIEF PD OF SOUTHERLY FLOW AND A SLIGHT WAA TO BRING SAT UP TO THE 20S. ANOTHER WAVE HINTED IN THE OP MODELS FOR FRI NIGHT/SAT BRINGING ANOTHER QUICK SHOT OF SNOW. AT THIS POINT...ONLY MENTION IS FRI NIGHT...WHICH IS MORE IN LINE WITH GFS/NAM TRENDS THAN THE SLOWER ECMWF WHICH DELIVERS THE BULK OF THE SNOW FOR SATURDAY DAY. ANOTHER TREND TO KEEP AN EYE ON BRINGS A BIT BIGGER STORM SUN NIGHT INTO MONDAY...THOUGH MAJOR DIFFERENCES WITH THE GFS AND THE ECMWF HANDLING A PATTERN SHIFT WITH TWO WAVES IN A POTENTIALLY SPLIT FLOW PATTERN ALOFT. CONFIDENCE IN PLACEMENT AND TOTALS IS LOW FOR BOTH OF THE SMALL SYSTEMS. HJS && .AVIATION... ISSUED 1153 PM CST WED JAN 19 2011...FOR THE 06Z TAFS THE INITIAL BAND OF ENHANCED SNOWFALL IS NOW LIFTING TOWARD SPI AND DEC. THEY BOTH WILL REMAIN IFR VIS IN SNOW THE REMAINDER OF THE NIGHT...WITH PERIODS OF LIFR VIS AND POSSIBLY CIGS IN MODERATE SNOW FROM TIME TO TIME. CMI MAY ALSO SEE IFR/LIFR AT TIMES TONIGHT...AS THE BAROCLINIC ZONE SHIFTS NORTHWARD INTO CENTRAL IL. BMI AND PIA WILL HAVE LESS TIME AT IFR LEVELS....BUT THEY WILL LIKELY SEE SOME TIME AT IFR BETWEEN 06Z AND 12Z. DEC AND CMI WILL SEE A SECONDARY WAVE OF LIGHT SNOW BETWEEN 15Z- 18Z AS THE SNOW BAND ROTATES TO THE NORTHEAST. HAVE INCLUDED A TEMPO FOR IFR VIS IN SNOW DURING THAT TIME. WINDS WILL SHIFT NE DURING THE REST OF THE NIGHT...WITH BACKING WINDS TO THE N AND NW AGAIN THURSDAY MORNING. INCREASING NW WINDS ARE EXPECTED LATE THUR AFTERNOON...AND ESPECIALLY AFTER 00Z FRI. BLOWING AND DRIFTING SNOW WILL LIKELY CAUSE DRIFTING PROBLEMS FOR WEST-EAST RUNWAYS...AS WELL AS SW-NE. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR ILZ040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jan 19, 3:06 PM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CST WED JAN 19 2011 ILZ027>031-036>038-201200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 306 PM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA THIS EVENING AND THROUGH THE OVERNIGHT HOURS. AROUND 1 INCH OF SNOW IS EXPECTED BY THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM TOTAL ACCUMULATIONS OF 1 TO 3 INCHES. HEAVIER TOTALS ARE EXPECTED FURTHER SOUTH TOWARD THE I-72 CORRIDOR. BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF 10 BELOW TO 15 BELOW ZERO WILL OCCUR AS WELL. A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED. ILZ040>043-047>053-201200- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON- SCHUYLER-SCOTT- 306 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA THIS EVENING AND THROUGH THE OVERNIGHT HOURS. 1 TO 3 INCHES OF SNOW IS EXPECTED BY THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES. BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF 5 BELOW TO 10 BELOW ZERO WILL OCCUR AS WELL. A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED. ILZ044>046-201200- CHAMPAIGN-PIATT-VERMILION- 306 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA LATE TONIGHT. 1 TO 2 INCHES OF SNOW IS EXPECTED BY THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES. BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF 5 BELOW TO 10 BELOW ZERO WILL OCCUR AS WELL. A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED. ILZ054>057-061>063-066>068-071>073-201200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 306 PM CST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING STORM SYSTEM WILL SPREAD SNOW ACROSS THE AREA LATE TONIGHT. 1 TO 2 INCHES OF SNOW IS EXPECTED BY THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL TAPER OFF TO FLURRIES THURSDAY AFTERNOON...WITH STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES. BRISK NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING SYSTEM...CREATING BLOWING AND DRIFTING SNOW THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION...BITTERLY COLD WIND CHILL READINGS OF 5 BELOW TO 10 BELOW ZERO WILL OCCUR AS WELL. A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODIC CHANCES FOR LIGHT SNOW TO THE AREA FRIDAY THROUGH MONDAY. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR SNOW WILL DEVELOP FRIDAY NIGHT INTO EARLY SATURDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. NO MAJOR STORMS ARE EXPECTED...HOWEVER LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... REPORTS OF SNOWFALL LATER TONIGHT INTO THURSDAY WOULD BE APPRECIATED. BARNES
Nearby
Winter Storm Warnings in Illinois, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.